MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3542251
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Fluid Discharge (2686); Swollen Lymph Nodes/Glands (4432); Breast Discomfort/Pain (4504)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis rupture, breast pain.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 65-year-old caucasian female patient underwent a breast augmentation revision procedure with mentor memorygel breast implant 225cc gel breast prostheses that both ruptured post implantation.Bilateral rupture was diagnosed via mri.Additionally, the patient developed intermittent breast pain.Lastly, the mri results indicated fluid around both breast prostheses as well as a benign internal mammary chain lymph node in the left breast.As a result, the patient underwent bilateral explantation and replacement with mentor memorygel breast implant 375cc gel breast prostheses on (b)(6) 2022.This medwatch report is for the patient¿s left breast prosthesis.
 
Additional Manufacturer Narrative
On 12-jan-2023, the mentor failure analysis lab received the device for evaluation.On 26-jan-2023, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the sx mpp gel 225cc breast implant.Additionally, the patient developed breast pain, fluid around the breast implant, and left breast lymph node issues.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view.Leak testing was performed, according to the mentor procedure, and it revealed a tear within the siltex cracking, measuring approximately 0.4 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if the pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.Lymphadenopathy or palpable lymph nodes may be the result of bacterial or viral infection, neoplasm (primary or metastatic), or as the result of an idiopathic inflammatory process or foreign body reaction.There have been reports regarding movements of silicone gel material to lymph nodes even with or without evidence of rupture leading to lymphadenopathy.A number of epidemiology studies have evaluated large populations of women with breast implants from a variety of manufacturers and implant models.The studies do not take together, support an association between breast implants and a diagnosed rheumatic disease.Other than one study, these studies do not distinguish whether the women had ruptured or intact implants.Because there were no supporting pathology reports or physician consultation summaries forwarded to product evaluation, we are unable to confirm the presence of or the possible etiology of the reported lymphadenopathy.Lymphadenopathy is a known complication associated with this surgery and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16075182
Report Number1645337-2022-15666
Device Sequence Number6159898
Product Code FTR
UDI-Device Identifier00081317000839
UDI-Public00081317000839
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model Number3542251
Device Catalogue Number3542251
Device Lot Number6646204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite